Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 35, NWS Springfield, MO

May 8, 20098 counties in Missouri

NWS Springfield, MO issued this flash flood warning at May 8, 2009, 9:02 AM CDT for 8 counties in Missouri. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2009, 9:02 AM CDT (14:02 UTC)
Expired
May 8, 2009, 2:00 PM CDT
In force
5 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Dent County, MO, Laclede County, MO, Maries County, MO, Phelps County, MO, Pulaski County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 141 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 10:12 AM CDTFLASH FLOODFort Leonard Wood, MOFLASH FLOODING REPORTED ON THE POST
May 8, 11:00 AM CDTFLASH FLOOD3 Ene Lebanon, MOSTATE ROUTE 44 CLOSED
May 8, 1:45 PM CDTFLASH FLOOD2 W Bangert, MOSTATE ROUTE 68 IS CLOSED DUE TO FLOODING BETWEEN STATE HIGHWAY FF AND COUNTY ROAD 330
May 8, 2:06 PM CDTFLOOD4 Nnw Dry Knob, MOSTATE ROUTE N IS CLOSED DUE TO FLOODING BETWEEN STATE HIGHWAY MM AND SPRING DRIVE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 70 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3210 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
2.3
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 081402
FFWSGF
MOC065-105-125-161-169-215-225-229-081900-
/O.NEW.KSGF.FF.W.0035.090508T1402Z-090508T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
902 AM CDT FRI MAY 8 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DENT COUNTY IN SOUTH CENTRAL MISSOURI...
  LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  MARIES COUNTY IN CENTRAL MISSOURI...
  PHELPS COUNTY IN EAST CENTRAL MISSOURI...
  PULASKI COUNTY IN CENTRAL MISSOURI...
  TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  WEBSTER COUNTY IN SOUTHWEST MISSOURI...
  WRIGHT COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 200 PM CDT.

* AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3758 9117 3758 9131 3742 9122 3743 9167
      3705 9168 3710 9307 3749 9307 3748 9286
      3789 9286 3779 9253 3786 9240 3802 9240
      3802 9219 3829 9219 3830 9166 3817 9164
      3816 9153 3780 9153 3779 9132 3769 9116

$$
2 follow-up statements
000 
WGUS73 KSGF 081558
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1058 AM CDT FRI MAY 8 2009

MOC065-105-125-161-169-215-225-229-081900-
/O.CON.KSGF.FF.W.0035.000000T0000Z-090508T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MO-WEBSTER MO-TEXAS MO-LACLEDE MO-PULASKI MO-PHELPS MO-
MARIES MO-DENT MO-
1058 AM CDT FRI MAY 8 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
DENT...LACLEDE...MARIES...PHELPS...PULASKI...TEXAS...WEBSTER AND
WRIGHT COUNTIES...

AT 1054 AM CDT...TRAINED WEATHER SPOTTERS REPORTED THAT EXCESSIVE 
RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. OVER 
THREE INCHES OF RAINFALL HAS FALLEN ACROSS PORTIONS OF CENTRAL 
MISSOURI...AND WIDESPREAD FLOODING WITH NUMEROUS LOW WATER CROSSINGS 
FLOODED ARE OCCURRING.

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3758 9117 3758 9131 3742 9122 3743 9167
      3705 9168 3710 9307 3749 9307 3748 9286
      3789 9286 3779 9253 3786 9240 3802 9240
      3802 9219 3829 9219 3830 9166 3817 9164
      3816 9153 3780 9153 3779 9132 3769 9116

$$

WISE
000 
WGUS73 KSGF 081853
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 PM CDT FRI MAY 8 2009

MOC065-105-125-161-169-215-225-229-081903-
/O.EXP.KSGF.FF.W.0035.000000T0000Z-090508T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MO-WEBSTER MO-TEXAS MO-LACLEDE MO-PULASKI MO-PHELPS MO-
MARIES MO-DENT MO-
153 PM CDT FRI MAY 8 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 PM CDT FOR DENT...
LACLEDE...MARIES...PHELPS...PULASKI...TEXAS...WEBSTER AND WRIGHT
COUNTIES...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA ENDING THE FLASH 
FLOOD THREAT...HOWEVER RESIDUAL FLOODING DUE TO THE HEAVY RAINFALL 
WILL LIKELY CONTINUE THROUGH THE OVERNIGHT HOURS. AN AREAL FLOOD 
WARNING HAS BEEN ISSUED AND REPLACES THE FLASH FLOOD WARNING TO 
ACCOUNT FOR THE RESIDUAL FLOODING.

LAT...LON 3758 9117 3758 9131 3742 9122 3743 9167
      3705 9168 3710 9307 3749 9307 3748 9286
      3789 9286 3779 9253 3786 9240 3802 9240
      3802 9219 3829 9219 3830 9166 3817 9164
      3816 9153 3780 9153 3779 9132 3769 9116

$$

WISE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 8, 6:55 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 8, 6:55 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 AM CDT FRI MAY 8 2009

...UPDATE TO AVIATION...

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

THE MCS ENTERING THE WESTERN CWA HAS NOW BECOME FORWARD
PROPAGATING WITH ITS FORWARD MOTION APPROACHING OR EXCEEDING 70
MPH. SEVERAL REPORTS OF 70 TO 80 MPH WINDS HAVE BEEN RECEIVED FROM
SOUTHEAST KANSAS. SEE NO REASON FOR THIS TREND NOT TO CONTINUE AS
THIS LINE BLASTS THROUGH SOUTHWEST MISSOURI GIVEN LATEST SHORT
TERM GUIDANCE. THE ATMOSPHERE CONTINUES TO SUPPORT THE POTENTIAL
FOR MESOVORTICES AND PERHAPS BRIEF TORNADOES AS PLENTY OF AMBIENT
AND STORM SCALE VERTICAL VORTICITY SOURCES ARE PRESENT. HAIL WILL
ALSO BE A CONTINUED THREAT GIVEN THE AMOUNT OF INSTABILITY AND
SHEAR PRESENT. EXTREME RAINFALL RATES...IN SOME CASES EXCEEDING
THREE INCHES PER HOUR...WILL ALSO POSE A SIGNIFICANT FLASH FLOOD
THREAT.

SCHAUMANN

&&

.DISCUSSION...

MAIN FORECAST CONCERN IS THE SEVERE MESOSCALE CONVECTIVE SYSTEM
THAT WILL IMPACT THE REGION THIS MORNING.

REGIONAL RADAR IMAGERY INDICATES THAT THIS MCS IS IN ITS BEGINNING
STAGES ACROSS CENTRAL KANSAS. LATEST OBJECTIVE ANALYSIS AND SHORT
TERM GUIDANCE DATA INDICATE AN ENVIRONMENT VERY FAVORABLE FOR A
FORWARD PROPAGATING MCS. THIS SHOULD FAVOR THESE STORMS
ACCELERATING TO THE EAST SOUTHEAST INTO SOUTHEAST KANSAS AND
EXTREME SOUTHWEST MISSOURI SHORTLY BEFORE SUNRISE. THESE STORMS
WILL BE PROLIFIC WIND PRODUCERS...WITH 70 MPH WIND GUSTS EASILY
ATTAINABLE. ENOUGH INSTABILITY AND SHEAR ALSO EXIST FOR SOME LARGE
HAIL. THE ENVIRONMENT WILL ALSO BE SOMEWHAT FAVORABLE FOR
MESOVORTICES AND POSSIBLE TORNADOES. CURRENT THINKING IS THAT THIS
MCS WILL RACE ACROSS SOUTHERN MISSOURI...POSSIBLY CLEARING THE
FORECAST AREA BY 18Z. ONE GOOD THING ABOUT THIS TYPE OF MCS IS
THAT THE HEAVIEST RAINFALL WILL NOT LAST ALL THAT LONG. THE BAD
NEWS IS THAT RAINFALL RATES WITH THE LINE WILL BE RATHER INTENSE.
WILL THEREFORE LEAVE THE FLASH FLOOD WATCH INTACT. NOT SURE HOW
MUCH WE WILL WARM UP THIS AFTERNOON WITH THE WAKE PRECIPITATION
AND CLOUD COVER...BUT SOME BREAKS OUT WEST MAY ALLOW SOME
AFTERNOON WARMING.

WE MAY SEE A LEFT OVER SHOWER OR STORM TONIGHT ACROSS SOUTHERN
MISSOURI...BUT A PASSING COLD FRONT SHOULD TEND TO SHIFT MOST IF
NOT ALL ACTIVITY INTO ARKANSAS. CANNOT RULE OUT A SHOWER OR
PERHAPS AN ISOLATED THUNDERSTORM SATURDAY OVER SOUTHERN
MISSOURI...BUT THINK MOST AREAS WILL BE DRY. WE MAY SEE A SLIGHTLY
BETTER SHOT AT SHOWER ACTIVITY ON SUNDAY AS UPPER LEVEL ENERGY
TRAVERSES THE AREA. NOT LOOKING AT MUCH INSTABILITY...SO THINK
LIGHT SHOWERS WILL BE ABOUT ALL WE CAN MUSTER. MAINLY DRY WEATHER
AND SEASONABLE TEMPERATURES ARE EXPECTED TO START NEXT WORK WEEK
BEFORE SHOWER AND THUNDERSTORM CHANCES INCREASE AGAIN BY MIDWEEK.

SCHAUMANN

&&

.AVIATION...

A SEVERE COMPLEX OF THUNDERSTORMS IS CURRENTLY APPROACHING
SOUTHWEST MISSOURI AND WILL PASS THROUGH KJLN AND KSGF BETWEEN 13
AND 16Z. IFR AND BRIEF LIFR CONDITIONS CAN BE EXPECTED WITH THE
STORMS. VERY STRONG WINDS WILL ALSO ACCOMPANY THE STORMS WITH
GUSTS OVER 40 KNOTS POSSIBLE. ONCE THE MAIN LINE PASSES...RAIN AND
THUNDERSTORMS WILL LAST A FEW MORE HOURS. EXPECT MVFR AND
OCCASIONAL IFR CONDITIONS WITH THIS ACTIVITY. FLIGHT CONDITIONS
WILL IMPROVE LATER THIS AFTERNOON. WE MAY SEE A STRATUS DECK
DEVELOP THIS EVENING BEHIND A PASSING COLD FRONT...BUT CONFIDENCE
IS TOO LOW TO GO WITH IFR CEILINGS AT THIS TIME.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MOZ077-079>083-
     088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ097-101.

&&
Hazardous weather outlook, May 8, 4:35 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 AM CDT FRI MAY 8 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090945-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
435 AM CDT FRI MAY 8 2009

...SEVERE THUNDERSTORMS EXPECTED THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  DAMAGING STRAIGHT LINE WIND GUSTS TO 70 MPH.
  HAIL TO THE SIZE OF GOLF BALLS.
  ISOLATED TORNADOES.
  HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

 A SQUALL LINE OF THUNDERSTORMS WILL MOVE INTO EXTREME SOUTHEAST
 KANSAS AND WESTERN MISSOURI AFTER 530 AM. THIS LINE WILL
 CONTINUE TO ACCELERATE EASTWARD INTO THE MISSOURI OZARKS...
 REACHING THE HIGHWAY 65 CORRIDOR AFTER 700 AM AND THE HIGHWAY 63
 CORRIDOR AFTER 830 AM.

  DISCUSSION:

 AN INTENSE...SQUALL LINE OF THUNDERSTORMS WILL CONTINUE TO
 RAPIDLY DEVELOP ACROSS CENTRAL KANSAS THROUGH THE EARLY MORNING
 HOURS. THE ATMOSPHERE AHEAD OF THIS LINE WILL REMAIN VERY MOIST
 AND UNSTABLE. WITH STRONG WIND SHEAR ASSOCIATED WITH THIS
 SYSTEM...THIS LINE OF STORMS WILL MOVE RAPIDLY EAST
 SOUTHEASTWARD THROUGH CENTRAL AND EASTERN KANSAS AND INTO WESTERN
 PORTIONS OF THE OUTLOOK AREA PRIOR TO SUNRISE.

 SEVERE WEATHER IS LIKELY WITH THIS LINE OF STORMS AS IT MOVES
 THROUGH EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS BETWEEN
 500 AM AND 1000 AM. INTENSE STRAIGHT LINE WIND GUSTS TO 70 MPH
 CAN BE EXPECTED ALONG WITH HAIL TO THE SIZE OF GOLF BALLS. GIVEN
 STRONG LOW LEVEL WIND SHEAR...ISOLATED TORNADOES EMBEDDED WITHIN
 THE SQUALL LINE ARE POSSIBLE.

 WHILE THIS LINE OF STORMS WILL MOVE QUICKLY ACROSS THE AREA THIS
 MORNING...HIGH RAINFALL RATES ARE EXPECTED DUE TO THE VERY MOIST
 ATMOSPHERE IN PLACE ACROSS THE REGION. RAINFALL RATES IN EXCESS
 OF ONE TO TWO INCHES PER HOUR WILL BE POSSIBLE...WHICH WILL LEAD
 TO LOCALIZED FLASH FLOODING OF LOW LYING AREAS AND LOW WATER
 CROSSINGS.

 THUNDERSTORMS MAY LINGER NEAR THE ARKANSAS BORDER THIS AFTERNOON
 AND EVENING...HOWEVER THE OVERALL THREAT FOR SEVERE WEATHER AND
 HEAVY RAINFALL IS EXPECTED TO DECREASE BY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE TUESDAY THROUGH
 THURSDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE OUTLOOK AREA THIS
 MORNING BEGINNING AT 530 AM ACROSS EXTREME SOUTHEAST KANSAS AND
 WESTERN MISSOURI AND AFTER 700 AM FOR AREAS NEAR THE HIGHWAY 65
 CORRIDOR.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN/SCHAUMANN

In the hours before

Local storm report, May 8, 8:52 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
852 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     TSTM WND GST     SPRINGFIELD             37.20N 93.29W
05/08/2009  M65 MPH          GREENE             MO   AMATEUR RADIO

            WIND GUST TO 65 MPH AT THE BY PASS AND 65

&&

SRUNNELS
Local storm report, May 8, 8:55 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     TSTM WND DMG     FAIR GROVE              37.38N 93.15W
05/08/2009                   GREENE             MO   EMERGENCY MNGR

            DAMAGE TO FAIR GROVE SCHOOL

&&

SRUNNELS
Local storm report, May 8, 8:58 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
858 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     TSTM WND DMG     BOLIVAR                 37.61N 93.41W
05/08/2009                   POLK               MO   EMERGENCY MNGR

            BUILDING DESTROYED AND NUMEROUS TREES DOWN CLOSING
            SEVERAL ROADS

&&

SRUNNELS
Local storm report, May 8, 8:59 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 AM CDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0858 AM     NON-TSTM WND GST PLEASANT HOPE           37.46N  93.27W
05/08/2009  E80 MPH          POLK               MO   EMERGENCY MNGR

&&

KARDELL
Local storm report, May 8, 9:00 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     TSTM WND DMG     SPRINGFIELD             37.20N 93.29W
05/08/2009                   GREENE             MO   AMATEUR RADIO

            TRAFFIC LIGHT BLOWN FROM MOUNT AT DIVISION AND 65

&&

SRUNNELS
Local storm report, May 8, 9:02 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
902 AM CDT FRI MAY 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0900 AM     NON-TSTM WND GST NIXA                    37.04N  93.29W
05/08/2009  E80 MPH          CHRISTIAN          MO   TRAINED SPOTTER

&&

KARDELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 10:33 PM CDTSevere Thunderstorm WarningSGFMorgan57 min
May 7, 11:50 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps55 min
May 8, 5:31 AM CDTSevere Thunderstorm WarningSGFBenton, Morgan44 min
May 8, 5:49 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon56 min
May 8, 5:52 AM CDTSevere Thunderstorm WarningSGFMorgan53 min
May 8, 6:14 AM CDTSevere Thunderstorm WarningSGFMaries, Miller61 min
May 8, 6:16 AM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Newton59 min
May 8, 6:27 AM CDTSevere Thunderstorm WarningSGFSt. Clair63 min
May 8, 6:31 AM CDTSevere Thunderstorm WarningSGFMiller59 min
May 8, 6:37 AM CDTFlash Flood WarningSGFBenton, Miller, Morgan6 hr
May 8, 6:41 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Vernon64 min
May 8, 6:45 AM CDTFlash Flood WarningSGFBarton, Cedar, Hickory, St. Clair, Vernon6 hr
May 8, 6:54 AM CDTSevere Thunderstorm WarningSGFBenton, Cedar, Dade, Dallas, Greene, Hickory and 3 more66 min
May 8, 7:03 AM CDTSevere Thunderstorm WarningSGFBarry, Barton, Christian, Dade, Greene, Jasper and 3 more57 min
May 8, 7:08 AM CDTSevere Thunderstorm WarningSGFCamden, Laclede67 min
May 8, 7:08 AM CDTTornado WarningSGFBarton, Vernon37 min
May 8, 7:20 AM CDTTornado WarningSGFBarton, Dade, Jasper24 min
May 8, 7:23 AM CDTSevere Thunderstorm WarningSGFCamden, Morgan67 min
May 8, 7:35 AM CDTHigh Wind WarningSGFBarry, Barton, Cedar, Christian, Dade, Dallas and 23 more4 hr
May 8, 7:47 AM CDTSevere Thunderstorm WarningSGFBarry, Christian, Greene, Lawrence, McDonald, Newton and 3 more58 min
May 8, 7:51 AM CDTSevere Thunderstorm WarningSGFMaries, Miller, Pulaski54 min
May 8, 7:52 AM CDTFlash Flood WarningSGFBarry, Camden, Dade, Dallas, Greene, Jasper and 4 more6 hr
May 8, 7:55 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Vernon65 min
May 8, 7:58 AM CDTSevere Thunderstorm WarningSGFBenton, Cedar, Dade, Dallas, Hickory, Polk and 2 more62 min
May 8, 8:04 AM CDTTornado WarningSGFGreene47 min
May 8, 8:14 AM CDTSevere Thunderstorm WarningSGFMaries, Miller61 min
May 8, 8:14 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Howell, Laclede, Ozark, Taney and 3 more61 min
May 8, 8:22 AM CDTTornado WarningSGFChristian29 min
May 8, 8:24 AM CDTTornado WarningSGFTaney28 min
May 8, 8:32 AM CDTTornado WarningSGFDouglas43 min
May 8, 8:33 AM CDTTornado WarningSGFWebster42 min
May 8, 8:33 AM CDTTornado WarningSGFPolk27 min
May 8, 8:39 AM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Miller, Morgan66 min
May 8, 8:39 AM CDTTornado WarningSGFDouglas42 min
May 8, 8:43 AM CDTSevere Thunderstorm WarningSGFDent, Maries, Phelps, Pulaski47 min
May 8, 8:45 AM CDTSevere Thunderstorm WarningSGFChristian, Greene, Webster60 min
May 8, 8:46 AM CDTTornado WarningSGFWebster44 min
May 8, 8:55 AM CDTSevere Thunderstorm WarningSGFDent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more65 min
May 8, 8:57 AM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Laclede, Maries, Miller and 4 more63 min
May 8, 8:58 AM CDTTornado WarningSGFCamden, Dallas, Laclede62 min
May 8, 9:05 AM CDTRiver Flood WarningSGFVernon5 days
May 8, 9:05 AM CDTRiver Flood WarningSGFVernon5 days
May 8, 9:05 AM CDTRiver Flood WarningSGFCedar60 hr
May 8, 9:05 AM CDTTornado WarningSGFWright40 min
May 8, 9:10 AM CDTTornado WarningSGFDouglas, Howell, Ozark, Texas65 min
May 8, 9:11 AM CDTTornado WarningSGFLaclede49 min
May 8, 9:18 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Laclede, Ozark, Taney, Texas and 2 more57 min
May 8, 9:33 AM CDTTornado WarningSGFTexas42 min
May 8, 9:38 AM CDTTornado WarningSGFLaclede, Phelps, Pulaski, Texas52 min
May 8, 9:40 AM CDTTornado WarningSGFOregon, Shannon50 min
May 8, 9:56 AM CDTSevere Thunderstorm WarningSGFCamden, Dent, Howell, Maries, Miller, Oregon and 4 more64 min
May 8, 10:02 AM CDTTornado WarningSGFDent43 min
May 8, 10:42 AM CDTTornado WarningSGFDent21 min
May 8, 12:00 PM CDTFlash Flood WarningSGFDouglas, Howell, Oregon, Shannon6 hr
May 8, 12:16 PM CDTRiver Flood WarningSGFPulaski20 hr
May 8, 12:57 PM CDTAreal Flood WarningSGFBarry, Barton, Benton, Camden, Cedar, Dade and 20 more24 hr
May 8, 6:00 PM CDTAreal Flood WarningSGFDouglas, Howell, Oregon, Shannon18 hr

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.